MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21637
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence ¿stent kinked/ bent'.He was a cbd stricture patient.When dr.(b)(6) passed stricture using zso 10fr, the tip was kinked.And there was no positioning sleeve in the package.So dr.(b)(6) used clso 10fr.In order to finish the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Additional information: 1.Please indicate where the device was stored prior to use.In a plastic stents storage box 2.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure?* visiglide 0.025" & 450cm 3.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.Sphincterotomy, dr.(b)(6) used clever cut and visiglide for cannulation, and he successfully completed the usual est.4.Was the wire guide inspected for damage prior to use?* no 5.Was the device at the centre of the complaint inspected for damage prior to use? no 6.Did the patient involved exhibit altered anatomy or tortuous anatomy? no 7.If not with the device in question, how was the procedure finished?* dr.(b)(6) used clso 10fr.For complaints occurring during use (once in contact with endoscope) also ask: 1.Had a sphincterotomy been performed prior to this occurrence? yes 2.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf-260v 3.Does your medical facility have a service/maintenance schedule associated with its endoscopes? no 4.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Cbd 5.Was resistance encountered when advancing the wire guide to the target location?* yes 6.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.No 7.Was resistance encountered when advancing the introduction system in place to the target location?* yes 8.Was resistance encountered when advancing the stent through the obstructed area?* n/a (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.There was resistance.And they could not placed because of kinked.9.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Within 5 minutes 10.Did any section of the device detach inside the endoscope or patient? no 11.If the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).12.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Visiglide g/w, oa-10 13.Were any modifications made to the complaint device or accessories used with the device in this procedure? ¿ for example guiding catheter shortened.If so please indicate the modifications and why they were necessary.No.Lab evaluation: 1 x zso-10-10 device of lot # c1466372 was returned to cirl for evaluation.A lab evaluation was held on 10 oct 2018.During the lab evaluation, it was noted that there was a kink at the third and fifth portholes on tapered end.A mark consistent with forceps seen on second porthole.No positioning sleeve given with 10fr.Device wired as expected.Three attempts at obtaining the following information but customer has not replied: what size wire guide was used? was a straightener used? file will be updated if information received.Fqc review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: the physician used an oa-10 with the pigtail stent and this goes against the instructions in ifu0096 which under the precautions section says ¿not compatible with pigtail stents¿.Therefore, this is seen as user error.Root cause: the physician used an oa-10 with the pigtail stent and this goes against the instructions in ifu0096 which under the precautions section says ¿not compatible with pigtail stents.¿ therefore, this is seen as user error.Product management have been notified to consider providing retraining to the customer to avoid future occurrences of this user error event.The complaint is confirmed as the failure was verified in the laboratory.Documents review: as this event was likely attributed to user error and device malfunction did not contribute to the event a review of the manufacturing records for the zso-10-10 device of lot # c1466372 was not required.Summary: the complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence ¿stent kinked/ bent'.He was a cbd stricture patient.When dr.(b)(6) passed striture using zso 10fr, the tip was kinked.And there was no positioning sleeve in the package.So dr.(b)(6) used clso 10fr.In order to finish the procedure.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7952023
Report Number3001845648-2018-00475
Device Sequence Number428416
Product Code FGE
UDI-Device Identifier00827002216372
UDI-Public(01)00827002216372(17)210323(10)C1466372
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Model NumberG21637
Device Catalogue NumberZSO-10-10
Device Lot NumberC1466372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1